Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 232, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2012, 8:46 PM CDT for Polk County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2012, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 12, 2012, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WUUS54 KLZK 130146
SVRLZK
ARC113-130215-
/O.NEW.KLZK.SV.W.0232.120713T0146Z-120713T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 PM CDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 915 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
SOUTHEAST OF OPAL...OR 16 MILES EAST OF MENA...AND MOVING WEST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OPAL... SHADY... NUNLEY...
BOARD CAMP... BIG FORK... TURNERS MTN...
RATTLESNAKE MTN... NICHOLS MTN... KATY MTN...
EAST HANNA MTN... EAGLE MTN... BUCKEYE MTN...
BLAYLOCK MTN... BEAR MTN... ABERNATHY SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3458 9396 3452 9393 3446 9394 3435 9409
3435 9411 3453 9419
TIME...MOT...LOC 0146Z 074DEG 13KT 3452 9397
$$
2251 follow-up statement
770
WWUS54 KLZK 130201
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
901 PM CDT THU JUL 12 2012
ARC113-130215-
/O.CON.KLZK.SV.W.0232.000000T0000Z-120713T0215Z/
POLK AR-
901 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
POLK COUNTY UNTIL 915 PM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF OPAL...OR 12 MILES SOUTHEAST OF MENA...
MOVING WEST AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
OPAL... SHADY... NUNLEY...
BOARD CAMP... BIG FORK... WOLF PEN GAP...
TURNERS MTN... RATTLESNAKE MTN... NICHOLS MTN...
KATY MTN... EAST HANNA MTN... EAGLE MTN...
BUCKEYE MTN... BLAYLOCK MTN... BEAR MTN...
ABERNATHY SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3457 9399 3452 9393 3446 9394 3435 9409
3435 9411 3453 9419
TIME...MOT...LOC 0201Z 077DEG 14KT 3451 9405
$$
225What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:38 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 12, 6:38 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 638 PM CDT THU JUL 12 2012 .DISCUSSION... UPDATED FOR THE 00Z AVIATION DISCUSSION. && .AVIATION... FORECAST THIS PERIOD WILL BE A PERSISTENCE BASED FORECAST. CENTRAL/SOUTHERN ARKANSAS SHOULD SEE WIDESPREAD LOW-END MVFR CIGS DEVELOP ONCE AGAIN TONIGHT...WITH SOME AREAS OF IFR/LIFR CONDITIONS POSSIBLE. LOWEST FLIGHT CONDITIONS WILL BE DOWN TOWARDS KLLQ. WHERE IFR CIGS SHOULD FORM AROUND 05Z MUCH LIKE LAST NIGHT. WENT WITH AN AVERAGING APPROACH FOR VSBY AT KLLQ AND LIMITED IT TO 2SM THERE AS OBS LAST NIGHT SHOWED VSBY BOUNCING AROUND BETWEEN 1/4SM AND 2 1/2SM OVERNIGHT. ELSEWHERE...PRIMARY CAUSE FOR LOW FLIGHT CATEGORIES WILL BE CIGS AND HAVE LITTLE TO NO VSBY REDUCTIONS AT KHOT...KM89...KLIT AND EVEN KPBF. UPPER LEVELS WILL NOT CHANGE MUCH OVER THE NEXT 24 HRS AND GUIDANCE SHOWS SCATTERED CONVECTION OVER FAR SE ARKANSAS SHORTLY AFTER DAYBREAK. GIVEN SPOTTY NATURE OF PRECIP OVER LAST FEW DAYS...WILL CONTINUE WITH MENTION OF VCSH FOR KPBF AND KLLQ AFTER 15Z...AND NOT MENTION ANY PRECIP FOR KHOT...KM89 AND KLIT. VFR CONDITIONS...MOSTLY SUNNY SKIES AND DRY CONDITIONS ARE EXPECTED UP NORTH. && .PREV DISCUSSION... /ISSUED 231 PM CDT THU JUL 12 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT NO APPRECIABLE CHANGES WILL BE MADE TO THE ONGOING FORECAST THIS AFTERNOON AS UNSETTLED CONDITIONS WILL PREVAIL...ESPECIALLY OVER THE SOUTHEAST CORNER OF THE COUNTY WARNING AREA. NAM SOLUTION OUT OF PHASE WITH THE OTHER SOLUTIONS CONCERNING ITS QPF AND AS SUCH WILL BE DISREGARDED THIS AFTERNOON. A BLEND OF THE GFS/ECMWF/WRF WILL BE USED TO DO WHATEVER TWEAKING NEEDS TO BE DONE. LATEST SURFACE ANALYSIS PLACES NEARLY STATIONARY BOUNDARY CURVING FROM SOUTHWEST ARKANSAS TO THE EAST CENTRAL PART OF THE STATE. WEAK LOW PRESSURE WILL TRAVERSE THE FRONT KEEPING AT LEAST A CHANCE OF PRECIPITATION OVER THE SOUTHEAST AND EAST CENTRAL ZONES THROUGH FRIDAY WITH A DEFINITE DIURNAL TREND EXPECTED. IN THE UPPER LEVELS...WITH THE PREVAILING WESTERLIES PUSHED INTO SOUTHERN CANADA...ANTICYCLONES CENTERED NEAR THE FOUR CORNERS AND OFF THE MID ATLANTIC COAST WITH DOMINATE. IN BETWEEN THESE TWO FEATURES...THE AFOREMENTIONED FRONT RESIDES AND WHILE ALL MODELS INDICATE IT WEAKENING TO MORE A SHEAR AXIS...THE FACT IS IT REMAINS GENERALLY IN IN THE SAME GENERAL AREA THROUGH THE PERIOD. THROW PLENTY OF GULF MOISTURE INTO THE EQUATION WITH PWATS OVER 1.5 TO 2 INCHES AND THE RESULT WITH WILL CONTINUING PRECIPITATION CHANCES OVER THE SOUTH AND EAST. FURTHER NORTH AND WEST OF THIS AXIS...ONLY ISOLATED PRECIPITATION CHANCES CAN BE JUSTIFIED. ONCE AGAIN...THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN. INCREASED CLOUD COVER AND CONTINUING PRECIPITATION CHANCES WILL KEEP TEMPERATURES IN CHECK THROUGH THE PERIOD WITH READINGS POSSIBLY AVERAGING SLIGHTLY BELOW SEASONAL NORMS. ECMWF/MAV/MEX GUIDANCE NUMBERS ALL IN DECENT AGREEMENT THIS AFTERNOON AND WILL BE BLENDED. LONG TERM...MONDAY THROUGH THURSDAY NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE BEGINNING OF THE PERIOD AS A STRONG RIDGE OF HIGH PRESSURE RESIDES TO THE WEST. THIS FLOW WILL CONTINUE TO ALLOW SMALL DISTURBANCES TO PASS THROUGH THE STATE AND TRIGGER DIURNAL CONVECTION. RAIN CHANCES WILL REMAIN ISOLATED TO SCATTERED AT BEST...WITH BEST CHANCES OF RAINFALL COMING AT THE BEGINNING OF THE PERIOD. TOWARDS THE END OF THE PERIOD...MODELS SUGGEST THAT THE STRONG RIDGE OF HIGH PRESSURE THAT HAS BEEN SO DOMINANT IN THE PAST WEEKS WILL BEGIN TO SLIDE TOWARDS THE EAST. THIS WILL BRING A SLIGHT WARMING TREND TO THE REGION AND BEGIN TO MINIMIZE PRECIPITATION CHANCES. ALTHOUGH A WARMING TREND WILL BE SEEN...THE COMBINATION OF ISOLATED RAIN CHANCES...CLOUD COVER AND HIGHER HUMIDITY VALUES SHOULD KEEP TEMPERATURES A BIT UNDER THE CENTURY MARK. HOWEVER...HEAT INDEX VALUES COULD BEGIN TO APPROACH 105 DEGREES BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 89 70 89 69 / 30 20 30 30 CAMDEN AR 88 71 88 70 / 40 30 40 30 HARRISON AR 91 68 92 68 / 20 20 20 10 HOT SPRINGS AR 89 71 89 71 / 30 20 30 30 LITTLE ROCK AR 91 71 88 70 / 30 20 30 30 MONTICELLO AR 84 71 86 70 / 50 40 50 40 MOUNT IDA AR 90 71 90 71 / 30 20 30 20 MOUNTAIN HOME AR 91 69 91 68 / 20 20 20 20 NEWPORT AR 86 71 88 70 / 30 30 30 30 PINE BLUFF AR 85 72 87 71 / 40 30 40 40 RUSSELLVILLE AR 94 70 90 70 / 20 20 20 20 SEARCY AR 89 71 88 70 / 30 20 30 30 STUTTGART AR 84 71 87 70 / 40 30 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
Hazardous weather outlook, Jul 12, 5:00 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 12 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY AND TONIGHT...PRIMARILY OVER CENTRAL AND SOUTHERN ARKANSAS NEAR AND TO THE NORTH OF A STALLED FRONTAL BOUNDARY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST OF THESE STORMS COULD APPROACH SEVERE LIMITS...PRODUCING BRIEF...DAMAGING WIND GUSTS. LOCALIZED HEAVY RAINFALL WILL OCCUR WITH ANY SLOW MOVING THUNDERSTORM. EVEN WITH RAINFALL IN THE FORECAST...EXTREME WILDFIRE DANGER CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...AS THE FRONT SLOWLY MEANDERS AROUND THE STATE AND INTERACTS WITH DISTURBANCES IN THE FLOW ALOFT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG AND SEVERE STORMS WILL BE POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER ACTIVATION WILL BE LIMITED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
In the hours before
Special weather statement, Jul 12, 3:59 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 359 PM CDT THU JUL 12 2012 ARZ031-032-039-122145- CONWAY AR-FAULKNER AR-PERRY AR- 359 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...WESTERN FAULKNER AND SOUTHERN CONWAY COUNTIES UNTIL 445 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES EAST OF MENIFEE...OR 6 MILES NORTHWEST OF CONWAY...MOVING WEST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MORRILTON... WOOSTER... TOAD SUCK... SEQUOYA PARK... OPPELO... MENIFEE... HOUSTON... HILL CREEK... PLUMERVILLE... OVERCUP... NEW DIXIE... MT OLIVE... BIGELOW... BEAVER FORK LAKE... STONY POINT... SPRING MEADOWS... SHADY GROVE... RIVERVIEW... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 124. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3496 9268 3518 9286 3528 9248 3513 9242 TIME...MOT...LOC 2059Z 074DEG 16KT 3515 9253 225
Local storm report, Jul 12, 8:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
802 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG Y CITY 34.73N 94.08W
07/12/2012 SCOTT AR LAW ENFORCEMENT
SCOTT COUNTY SHERIFF OFFICE REPORTED TREES DOWN...ROOFS
BLOWN OFF CHICKEN HOUSES...BARNS BLOWN OVER...AND ROOFS
BLOWN OFF OF BARNS.
&&
225Special weather statement, Jul 12, 8:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CDT THU JUL 12 2012
ARZ040-041-052-130155-
MONTGOMERY AR-PIKE AR-POLK AR-
827 PM CDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN PIKE
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 900 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF OPAL...OR 14 MILES WEST OF MT
IDA...MOVING WEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OPAL... LITTLE MISSOURI FALLS REC AREA...
ALBERT PIKE REC AREA... PINE RIDGE...
BOARD CAMP... BIG FORK... YOCANNA...
TURNERS MTN... SUGARTREE MTN... SHERMAN MTN...
SHADY LAKE... RATTLESNAKE MTN... RASPBERRY MTN...
PRYOR MTN... NORTH FORK LAKE... NICHOLS MTN...
LEADER MTN... KATY MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3463 9382 3443 9371 3428 9394 3429 9394
3435 9395 3434 9406 3435 9406 3457 9417
TIME...MOT...LOC 0127Z 069DEG 12KT 3453 9388
225The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 30 min |
| Jul 12, 8:27 PM CDT | Special Weather Statement | LZK | Polk | 28 min |
| Jul 12, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Jul 13, 5:14 PM CDT | Special Weather Statement | LZK | Johnson | 46 min |
| Jul 13, 5:55 PM CDT | Special Weather Statement | LZK | Johnson | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.